MAUDE Adverse Event Report: SYNTHES GMBH AIMING ARM KNOB FOR 03.019.008 AND 03.019.012 AND 03.010.405; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH AIMING ARM KNOB FOR 03.019.008 AND 03.019.012 AND 03.010.405; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.019.030
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j employee.H3, h4, h6: without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent orif surgery with the products in question.This is a report of intraoperative interference between the drill tip and the intramedullary nail.During the surgery, after insertion of an intramedullary nail and proximal fixation, distal anterolateral screw fixation was performed.During distal posterolateral screw fixation, the drill tip interfered with the intramedullary nail.After interference, because of the possibility of force on the sleeve due to soft tissue tension, a small amount of skin incision and deployment was added.Attempted to drill again but again there was interference.The surgeon pulled out the drill and tried to drill a hole with a smaller 3.0 mm diameter k-wire, but the interference happened again.The connection between the intramedullary nail and the handle and the connection between the aiming arm and the insertion handle were checked again for looseness.There was no interference during the dry check before insertion.When checked from the side with the sleeve in place, it was clearly observed that the sleeve was displaced backward.The surgeon considered removing the aiming arm and performing the insertion by freehand, but decided against it due to the rearward insertion from the outside and the long drill tip.Eventually the interference had been resolved.The end cap was inserted and the wound was closed.There are no pieces in the patient.The surgeon confirmed by x-ray.The surgery was completed successfully with 30 minutes surgical delay.After the surgery, the drill was confirmed to have passed because the surgeon had performed a thorough soft tissue development again.Patient outcome is reported as stable.This report is for one (1) aiming arm knob for 03.019.008 and 03.019.012 and 03.010.405.This is report 5 of 9 for complaint (b)(4).This complaint is related to (b)(4) which captures additional impacted devices.

Brand Name
AIMING ARM KNOB FOR 03.019.008 AND 03.019.012 AND 03.010.405
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key19725273
Report Number8030965-2024-08584
Device Sequence Number8033587
Product Code FZX
UDI-Device Identifier07611819432703
UDI-Public(01)07611819432703
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2024
Initial Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIM-ARM LAT F/MULTILOC PHN.; CONNECSCR CANN F/MULTILOC HUM NAIL SYST.; DRILL BIT Ø3.2 CALIBR L340 3FLUTE F/QUIC (QTY 2).; DRILLSL 8/3.2 F/03.010.063 (QTY 2).; INSERT-HANDLE F/MULTILOC HUM NAIL SYST.; MULTILOC PHN Ø9.5 LE CANN L160 TAN.; PROTECT SLEEVE 12/8 L188 (QTY 2).; TROCAR Ø3.2 F/03.010.064 (QTY 2).; UNK - GUIDE/COMPRESSION/K-WIRES.; UNK - SCREWS: TRAUMA.
Patient SexUnknown